MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE
Model Number 1011835HJ
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the left superficial femoral artery (sfa) to the tibial posterior artery.The whisper wire was used during the procedure.The physician advanced an aspiration catheter over the guide wire to aspirate a pre-existing thrombus.The aspiration catheter was pulled to remove and no resistance was noted; however, it was noted after removal of the aspiration catheter that the guide wire had separated in the patient anatomy.A snare device was advanced and was able to retrieve all portions of the separated guide wire.No portion of the guide wire remained in the patient anatomy.There was no clinically significant delay and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported tip separation appears to be related to operational circumstances of the procedure.Based on the reported information and returned analysis, it is likely that manipulation during the procedure likely caused the core to kink.Manipulation against resistance likely resulted in the reported separation and noted slip in the core.The core at the separation was bent as if kinked prior to separation.Additionally, the reported treatments appear to be related to the operational circumstances of the procedure as a snare device was advanced and was able to retrieve all portions of the separated guide wire there is no indication of a product quality issue with respect to manufacture, design or labeling.H6- medical device problem code 1494 was removed.

Brand Name
HI-TORQUE WHISPER ES GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11190083
Report Number2024168-2021-00555
Device Sequence Number3756265
Product Code DQX
UDI-Device Identifier08717648116124
UDI-Public08717648116124
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number1011835HJ
Device Catalogue Number1011835HJ
Device Lot Number9050871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR